Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Diagnosed with Ankylosing Spondylitis. Had PVD in both the eyes. Eyes are completely red. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1037 Questions

I was diagnosed two years ago, by an opthalmologist, with Ankylosing Spondylitis, after a serious bout with scleritis. Aside from the obvious pain of AS, I've had one eye calamity after another. I've had PVD in both eyes and was warned not to lift anything or stand on my head (?), etc. I've had intermittent sharp pain in my left eye and I saw flashes of light twice (again, PVD). I do have an appointment with a specialist end of the month, but since two days my eyes are red as tomatoes, and nobody can see me. There is no pain or itching at all. There was a small amount of discharge this morning, but it didn't last. Both eyes look very bloodshot. I had a business meeting this morning and was sure people thought I'd tied one on last night. :-) I've noticed that this happens whenever I near the end of a flareup. Is this something I should attend to immediately?
Posted Tue, 11 Jun 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 4 hours later
My Dear,
Thanks for sending your query to us.
In view of your history of AS the chances of this being scleritis are more,but that usually occurs in one eye only,may be bilateral.Since there was some discharge also,this is more likely to be conjunctivitis.
What you have to do is wash your eyes with plain water and put in anti biotic eye drops repeatedly.
You can apply anti biotic eye ointment at bed time for early recovery.
Please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor